Perfect matchings in uniform hypergraphs with large minimum degree

Vojtech Rödl, Andrzej Ruciński, Endre Szemerédi

Research output: Contribution to journalArticle

38 Citations (Scopus)


A perfect matching in a k-uniform hypergraph on n vertices, n divisible by k, is a set of n / k disjoint edges. In this paper we give a sufficient condition for the existence of a perfect matching in terms of a variant of the minimum degree. We prove that for every k ≥ 3 and sufficiently large n, a perfect matching exists in every n-vertex k-uniform hypergraph in which each set of k - 1 vertices is contained in n / 2 + Ω (log n) edges. Owing to a construction in [D. Kühn, D. Osthus, Matchings in hypergraphs of large minimum degree, J. Graph Theory 51 (1) (2006) 269-280], this is nearly optimal. For almost perfect and fractional perfect matchings we show that analogous thresholds are close to n / k rather than n / 2.

Original languageEnglish
Pages (from-to)1333-1349
Number of pages17
JournalEuropean Journal of Combinatorics
Issue number8 SPEC. ISS.
Publication statusPublished - Nov 2006

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics

Fingerprint Dive into the research topics of 'Perfect matchings in uniform hypergraphs with large minimum degree'. Together they form a unique fingerprint.

  • Cite this